Translator Disclaimer
15 April 2015 Hodge–Teichmüller planes and finiteness results for Teichmüller curves
Carlos Matheus, Alex Wright
Duke Math. J. 164(6): 1041-1077 (15 April 2015). DOI: 10.1215/00127094-2885655

Abstract

We prove that there are only finitely many algebraically primitive Teichmüller curves in the minimal stratum in each prime genus at least 3. The proof is based on the study of certain special planes in the first cohomology of a translation surface which we call Hodge–Teichmüller planes. We also show that algebraically primitive Teichmüller curves are not dense in any connected component of any stratum in genus at least 3; the closure of the union of all such curves (in a fixed stratum) is equal to a finite union of affine invariant submanifolds with unlikely properties. Results of this type hold even without the assumption of algebraic primitivity. Combined with work of Nguyen and the second author, a corollary of our results is that there are at most finitely many nonarithmetic Teichmüller curves in H(4)hyp.

Citation

Download Citation

Carlos Matheus. Alex Wright. "Hodge–Teichmüller planes and finiteness results for Teichmüller curves." Duke Math. J. 164 (6) 1041 - 1077, 15 April 2015. https://doi.org/10.1215/00127094-2885655

Information

Published: 15 April 2015
First available in Project Euclid: 17 April 2015

zbMATH: 1345.37029
MathSciNet: MR3336840
Digital Object Identifier: 10.1215/00127094-2885655

Subjects:
Primary: 37D40
Secondary: 30F60

Keywords: algebraically primitive Veech surfaces , Hodge–Teichmueller planes , Veech surfaces

Rights: Copyright © 2015 Duke University Press

JOURNAL ARTICLE
37 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.164 • No. 6 • 15 April 2015
Back to Top